Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vacation (with or without meds)
Sep 24, 2005

I am about to go on vacation to the US for a month and was considering stopping my meds whilst away - problems at imigration etc. I'm on Norvir,Kivexa, Reyataz regime once a day. What would the side effects of stopping for this short break be? I wasn't particulary unwell before going on meds in fact it's debateable whether I should have ever started them. What do you think? Thanks

Response from Dr. Young

Thank you for your post.

It probably not too much of an issue to stop your regimen (abacavir/3TC + ritonavir/atazanavir) for a brief period of time, such are the vagaries of traveling through immigration with HIV medications. Typically, though most persons don't encounter any problems crossing into the states.

I wouldn't expect there to be too much in the way of side effects- indeed, your viral load probably wouldn't even return for a couple of weeks.

I'd be sure to let your doctor know about your treatment interruption, 'else if you had a viral load test performed some time after your return to the UK, a detectable viral load wouldn't be misinterpretted as treatment failure.

So, enjoy your trip across the pond. Good health to you, safe travels. BY



Previous
Treatment interuption - neuropathy
Next
Continued OI after starting new regime

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement